Fireworks in head...anxiety?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Oct 2006
Total Posts : 2
   Posted Today 4:54 PM (GMT -6)   
Hello to all.  I am brand new to this board and wanted to ask a question.  about 2 months ago, my doctor put me on Prozac for some depression symptoms (acid reflux, overwhelmed feelings, etc...) about 3 weeks after taking the Prozac, I laid down on the couch to rest and my head started tingling.  It went through the sides of my head, neck, chest, some in the back and by my armpits.  I told my husband that something wasn't right and he said "You're turning red".  Went to the ER and they gave me a shot of antihistamine thinking that I had an allergic reaction to something.  Well, since then (over a month ago now) I continue to have this tingling in my head.  It feels like a firework has just went off in my brain and is floating down my head, neck, etc...   My hands and feet occasionally get tingly too.  I have pretty good headaches and of course am freaking out all of the time because of it.  My face feels hot even though I'm not flushed and my eyes burn.  Is this anxiety?  I would be surprised because it all started 3 weeks after taking Prozac.  I don't even know what kind of a doctor to go to in order to investigate more.  If anyone has ANYTHING to offer on this, I would certainly be very appreciative.  Thanks in advance!

Regular Member

Date Joined May 2006
Total Posts : 75
   Posted Today 5:56 PM (GMT -6)   
hi wannabewell
It might be the prozac. my dr gave me paxil to try 3 years ago,i woke upduring the night feeling like i was on fire,it would subside but came back every 30 minutesit went on for 2 days like that ,it was ona weekend i called the pharmacy and the dr.they it didnt have those kind of side effects .[ i had only taken 1 pill] two years later i was given another kind it had the same effect ,so now icant take antideppressants. the pharmacy said it takes up to 48 hrs to get it out of your system. thought i would share my experiance with you. i am afraid to take anything now.there must be something in my system that reacts to it .hope you find out whats causing your problem, i found it very scary

Regular Member

Date Joined Oct 2006
Total Posts : 112
   Posted Today 6:40 PM (GMT -6)   
Hello wannabwell

I would just like to welcome you to the site, I don't know anthing about Prozac, but I'm sure lots of people here will have some great advice for you. Keep posting, everyone here will try to get you through this. I't nice to meet you.


Veteran Member

Date Joined Mar 2005
Total Posts : 1449
   Posted 10/23/2006 12:10 AM (GMT -6)   
welcome wannabe
doctors divide all prescription meds into 2 groups, clean and dirty, based on their possible side effects
all antidepressants are dirty, and I wish docs would remember this as many hand antidepressants  out like candy nono bad reactions from the first tablet can and do happen with ambulance trips to hospital
if the problem has never happened before I suspect the prozac, it sounds a bit like an allergy type reaction to it.
I would stop it.    how depends on your dose and could be discussed with a pharmacist, if you can find one who talks to their customers, also ask pharmacist to look up your problem on his list of reported prozac side effects
I wouldnt take any other prozac type, that is, SSRI type antidepressants again, there are several other types, if you want to try one again later
if the problem continues it may perhaps be anxiety, read up about the fight or flight response on the net, anxiety is usually the cause of it
stay with us yeah
recovered former longtime anxiety and panic attack sufferer and helper of other sufferers  but no training or  qualifications in medicine or psychology, any remarks that may be taken as advice must be confirmed with doctor or other health professional

Elite Member

Date Joined Jan 2005
Total Posts : 24909
   Posted 10/23/2006 8:48 AM (GMT -6)   
Welcome to HW
It does sound like the meds I would see the doctor tell hin/her what is going on and then I am positive as harry said that med will be stopped and there are many other meds out there
You do sound like you are going thry some A/P right now and you have found the best support system right here so to put it in the words of Harry
"Stay with Us"
We will try and help you anyways we can
please make appointment to see daoc asap but do not stop meds til you do okay or at least til you talk to him
    Contribute today to support Healing Well Forums...Donate @
         Don't Comprimise Yourself :you are all you have    
 Never Give up on Yourself ,Your True friends nor your Dignity

New Member

Date Joined Oct 2006
Total Posts : 2
   Posted 10/23/2006 9:36 AM (GMT -6)   

To Harry4 and Howlyncat:  I had my first "episode" after having taken the Prozac for a full 3 weeks.  After that episode, I quit taking it...cold turkey.  It has been a month now that I haven't taken the Prozac.  Given this information, do you still think it could be an allergic reaction to the Prozac?  It seems like if it were an allergic reaction, I would have had it prior to being on the "p" for 3 weeks.  And it seems like the reaction would have stopped now that I've been off of the "P" for a month.  But I am by no means an expert at this and I truly don't know.  Your thoughts on this is appreciated and thank you for replying!


New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, October 21, 2016 11:52 AM (GMT -6)
There are a total of 2,709,546 posts in 298,819 threads.
View Active Threads

Who's Online
This forum has 153337 registered members. Please welcome our newest member, ermagreco.
351 Guest(s), 15 Registered Member(s) are currently online.  Details
Chapelle, 3HumpedCamel, rowingmom, 81GyGuy, compiler, Serenity Now, Scaredy Cat, smlafleur, reminder, getting by, ravdeep, gabybee, Ziggs, Traveler, Amy C33

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer